Thunderstorm Wind, Leake
- When
- June 23, 1:30 PM CST
- Where
- Leake County, 4 mi N of Walnut Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.633, -89.467
A few trees were blown down across a road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 11:45 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1245 PM CDT FRI JUN 23 2006 .UPDATE...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY. SHOWER AND THUNDERSTORM ACTIVITY IS INCREASING IN THIS ZONE AND HAVE INCREASED POPS/WX ACCORDINGLY TO SCATTERED COVERAGE. ALL OTHER FIELDS ARE ON TRACK. && .PREV DISCUSSION...LATEST VISIBLE SATELLITE IMAGERY REVEALS CONVECTIVE DEBRIS OVER NORTHWEST MS WITH SIGNIFICANT OUTFLOW BOUNDARY EMMANATING SOUTHEASTWARD INTO CNTRL/NE MS. ISOLATED SHOWER/TSTM DEVELOPMENT ALONG THIS BOUNDARY WILL CONTINUE TO TAKE PLACE LATE THIS MORNING...AND MAY CONTINUE TO PROVIDE FOCUS FOR CONVECTION AS INSTABILITY INCREASES LATER TODAY. SHEAR AXIS JUST TO OUR NORTHWEST MAY INFLUENCE CONVECTIVE DEVELOPMENT OVER NW PORTIONS OF THE AREA THIS AFTERNOON AND WILL LEAVE SCATTERED CATEGORY POPS GOING. IN ANY CASE...NOT CONFIDENT ENOUGH TO MAKE ANY SIGNFICANT CHANGES TO POPS AT THIS POINT. TEMPERATURES ARE RISING A QUICK PACE THIS MORNING WITH LOW 90S ALREADY BEING REACHED AS OF 10 AM AT SOME LOCATIONS...WENT AHEAD AND UPPED HIGHS A COUPLE OF DEGREES AT JAN/MEI AND POINTS SOUTH...BUT GREATER CONVECTIVE DEVELOPMENT AND INFLUENCE FROM CURRENT OUTFLOW BOUNDARY LENDS SOME DOUBT TO GOING HOTTER NORTH AND WEST SO WILL LEAVE CURRENT FORECASTED HIGH TEMPS THERE. && .AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED TSTM COVERAGE. PATCY RADIATION FOG MAY BRING VSBYS DOWN TO MVFR LATE TONIGHT. && JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 440 AM CDT FRI JUN 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240940- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 440 AM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON. DUE TO STEEP LAPSE RATES AND HIGH INSTABILITY...A FEW ISOLATED STORMS MAY BECOME SEVERE. AT THIS TIME...AREAS ALONG AND NORTH OF I-20 LOOK TO HAVE THE GREATEST POTENTIAL TO SEE ANY SEVERE STORMS. THE MAIN RISK WILL BE FROM NICKEL SIZE HAIL AND DAMAGING WINDS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT FRI JUN 23 2006 MSZ037>039-044>046-050>052-232000- ATTALA-KEMPER-LAUDERDALE-LEAKE-NESHOBA-NEWTON-NOXUBEE-SCOTT-WINSTON- 208 PM CDT FRI JUN 23 2006 ...SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI... AT 205 PM...A BAND OF SCATTERED STRONG THUNDERSTORMS EXTENDED FROM NEAR CARTHAGE...TO JUST NORTHWEST OF PHILADELPHIA...TO NEAR SHUQUALAK. THE STORMS WERE DRIFTING EAST AT ABOUT 10 MPH. ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...AND GUSTY WINDS TO 45 MPH OR GREATER. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. SOME OF THE STRONGEST STORMS WILL BE AFFECTING THE AREAS FROM PHILADELPHIA TO CARTHAGE THROUGH 3 PM. IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF SAFETY IMMEDIATELY. AG
The Jackson/Brandon,MS radar (KDGX), 62 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down across a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504947.